Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 246, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 3, 2012, 8:43 PM EDT for Berrien County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2012, 8:43 PM EDT (00:43 UTC)
- Expired
- Jul 3, 2012, 9:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Berrien County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
355
WUUS52 KTAE 040043
SVRTAE
GAC019-040130-
/O.NEW.KTAE.SV.W.0246.120704T0043Z-120704T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
843 PM EDT TUE JUL 3 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 930 PM EDT
* AT 840 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR ALAPAHA...AND MOVING SOUTH AT 10
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NASHVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3114 8316 3112 8317 3110 8332 3117 8331
3119 8334 3125 8334 3125 8338 3130 8344
3135 8344 3140 8337 3146 8337 3147 8334
3147 8315 3141 8313 3133 8305 3115 8304
TIME...MOT...LOC 0044Z 340DEG 10KT 3129 8323
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 7:19 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 3, 7:19 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 719 PM EDT Tue Jul 3 2012 .UPDATE... During Tues aftn, storms developed early aftn mainly across SE AL and under NLY steering flow dropped swd into the FL Panhandle then Big Bend. Wherever, sea breeze and outflow boundaries from remnant of Mondays storms interacted and, aided by strong heating, a number of these storms became strong to severe with damaging winds and especially large hail. However, weak vertical shear and lack of a strong forcing mechanism limited storm organization and duration. Aftn temps maxed out the mid to upper 90s during the early to mid aftn but plummeted with the onset of clouds then convection. i.e. at Tallahassee, under an intense storm, temps dropped to 75 degrees at 6pm. By 7 PM EDT, with diurnal heating waning, storms began to weaken with main activity across GA counties. .SYNOPSIS... The large scale longwave pattern is highlighted by a ridge over Cntrl Conus and a trough across extreme Wrn Atlc with axis SSW to off N FL. At the surface, a slightly weaker ridge axis will extend from the WRN Atlc across the Gulf of Mexico. Meanwhile, a weak trough will cut through the lee of the Appalachians down thru Carolina's and into central Georgia. For Wednesday and Thursday, the upper ridge will build EWD placing local area on the ERN fringe of this weakened ridge hence again susceptible to NLY flow inducing aftn into evening storms, some strong to severe again aided by strong heating. Temperatures will be just above seasonal levels with max heat indices between 100 and 105 degrees. Also, model forecast soundings show PW's generally at or above 1.50" both afternoons and this combined with weak steering flow raises the potential for heavy rainfall. .SHORT TERM (Rest of This evening into Tonight)... For the next few hours, the best chance for strong to possibly isold severe storms will be in those area unworked over air by previous clouds and rain, namely the NE tier of GA counties. After midnight, there will be nil pops. Updated forecast to lower POPs Panhandle coastal counties and tweak them up across NE tier GA counties til 06z. && .MARINE... Outside of a brief ramp up in winds and seas on Friday, the same basic forecast with generally light southwest winds and low seas, with some enhancement from the afternoon and evening Sea Breeze is expected to continue through the period. && .AVIATION... Unsettled weather will continue for all sites through the period with scattered afternoon and evening thunderstorms. Daylight conditions should remain VFR outside of these storms most of which will bring brief MVFR in CIGS/VSBYS. Early tomorrow morning, we could see MVFR and IFR conditions redevelop from fog and low clouds for a few hours around sunrise. && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None.. GM...None. && BLOCK/DVD/WALSH
Hazardous weather outlook, Jul 3, 8:09 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 809 PM EDT TUE JUL 3 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-050015- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 809 PM EDT TUE JUL 3 2012 /709 PM CDT TUE JUL 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A FEW STORMS WILL LINGER PAST MIDNIGHT WITH ONE OR TWO POSSIBLY STRONG WITH GUSTY WINDS AND SMALL HAIL...MAINLY ACROSS THE NORTHERN TIER GEORGIA COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... MORE UNSETTLED CONDITIONS ARE EXPECTED TO DEVELOP ACROSS OUR REGION THROUGH THE WEEKEND. ON THE 4TH OF JULY...EXPECT SCATTERED AFTERNOON INTO LATE EVENING SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BE STRONG TO ISOLATED SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP.
In the hours before
Special weather statement, Jul 3, 7:19 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
719 PM EDT TUE JUL 3 2012
GAZ130-040000-
BEN HILL GA-
719 PM EDT TUE JUL 3 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BEN HILL COUNTY...
* UNTIL 800 PM EDT
AT 716 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES NORTHEAST OF FITZGERALD...OR NEAR LULAVILLE...
MOVING SOUTHWEST AT 10 MPH.
PEOPLE IN BEN HILL COUNTY...INCLUDING THE CITY OF FITZGERALD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3167 8302 3168 8318 3165 8318 3165 8325
3168 8327 3168 8332 3176 8332 3177 8334
3176 8344 3177 8344 3185 8339 3186 8318
3182 8313 3178 8299 3170 8299
TIME...MOT...LOC 2319Z 030DEG 7KT 3177 8317
42-DVDLocal storm report, Jul 3, 7:37 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
737 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 3 ESE EVERETT 30.69N 83.76W
07/03/2012 THOMAS GA 911 CALL CENTER
TREE DOWN ON MITCHELL RD.
&&
WALSH/DVDLocal storm report, Jul 3, 8:03 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
803 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND DMG 2 SW MOODY AFB 30.96N 83.22W
07/03/2012 LOWNDES GA EMERGENCY MNGR
FOUR MOBILE HOMES AND ONE HOUSE DAMAGED. SEVERAL TREES
AND POWERLINES DOWN IN THE AREA.
&&
WALSH/DVDLocal storm report, Jul 3, 8:29 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
829 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG FITZGERALD 31.71N 83.25W
07/03/2012 BEN HILL GA 911 CALL CENTER
SEVERAL TREES DOWN AROUND THE CITY OF FITZGERALD.
&&
WALSH/DVDLocal storm report, Jul 3, 8:35 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
835 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG COWARTS 31.20N 85.31W
07/03/2012 HOUSTON AL 911 CALL CENTER
3 TREES DOWN AROUND COWARTS.
&&
WALSH/DVDLocal storm report, Jul 3, 8:36 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
836 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG LOVETOWN 31.12N 85.28W
07/03/2012 HOUSTON AL 911 CALL CENTER
SEVERAL TREES DOWN AND POWERPOLES SNAPPED.
&&
WALSH/DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:03 PM EDT | Areal Flood Advisory | TAE | Ben Hill | 117 min |
| Jul 3, 8:06 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 54 min |
| Jul 3, 8:18 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook | 42 min |
| Jul 4, 2:27 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 22 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.